Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Treatment for uncontrollable facial movements and twitching?

User rating for this question
Answered by

Practicing since : 2007
Answered : 2756 Questions
I've been severally depressed for years. I've tried every meds possible. I've been in psyc. hospitals 3 times. Everytime they just increase my meds. with no results. It has cost me my job, my wife and my life. Now I have uncontrollable facial movements and twixs. Im so ashamed I just stay at home. Can you help?
Posted Sat, 1 Mar 2014 in Depression
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer: Clarifications Detailed Answer: Hello, Thanks for using health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. However I would require a couple of more details to help you in answering your query in a better justified way. 1. Were you on any antipsychotic medications before since long? 2. You have mentioned your diagnosis as depression. Were you diagnosed as psychosis before any time? 3. What is the nature of the facial movements. Are they regular/one sided /two sided/ can they stop/ do they stop in sleep/ what increases the movement etc. Hope to hear from you at your earliest convenience. Regards and wish you good health, Dr. Srikanth Reddy MD Neuro-Psychiatrist and Sexologist Neuro-Psychiatrist and Sexologist
Above answer was peer-reviewed by
Follow-up: Treatment for uncontrollable facial movements and twitching? 10 hours later
Heres my best attempt to answer your questions In 2011 I was hospitalized for becoming toxic on Lithum carb er 600mg. I didn't know my name for 36 hours. I also remember being on Geodon but it was just about 3 months. It seemed to work then stopped. Ativan 6mg daily for a while cogentin 6mg daily for a while depakote er 2000 mg daily Lexapro 40mg daily Requip .1 daily Robaxin 4500mg daily Levetiracetam er 1000mg at bedtime That's all the meds I can remember or have record of. Question #2- Yes I was first diagnosed as Bi-polar then I was told I was OCD then it went to severe depression. Thats when I lost my wife and great paying job. Question #3-my facial movements get bad when I try to talk and its on both sides,It does get worse when I get nervous or in a crowd like church when everyone wants to talk to you, yes sometimes I do notice they stop or at least not so bad,yes they do stop when I sleep but as im waking up I begin to feel my face start slighty jerking. I try to stay away from caffiene just trying to think of anything that may help. Dr. XXXXXXX XXXXXXX PLEASE HELP!!!
Answered by Dr. Srikanth Reddy 9 hours later
Brief Answer: Could be a drug induced movement disorder Detailed Answer: Hello Thanks for the follow up detailed information. The kind of movement that you are explaining that is on both sides and asymetrical and irregular, increasing on anxious situation and disappearing in sleep and changing in intensity while on psychiatric treatment suggest that it could very well be a drug induced movement disorder most probably Tardive Dyskinesia. They resemble tics in many ways. You dont exactly remember what drug you were on and you have also mentioned that at one time you were diagnosed as bipolar mood disorder and you would certainly have been on some anti psychotic. One you even remember i.e. Ziprasidone. Tardive dyskinesia is a movement disorder occurring in a small percentage of patients on anti psychotics. It may occur with other psychotropics as well. I see many such patients in my clinic and its unfortunate that you have landed up with this problem. I say ufortunate cause the prognosis of this movement disorder to stop is not that good. The treatment options that need to be considered is clozapine- an antipsychotic which reduces the TD as well, Vit E supplementation, Tetrabenazine and Trihexyphenidyl . These drugs may help you with your problem and they need to be tried one after other to see which suits you. You may discuss these options with your treating psychiatrist/neurologist who can help you with these medications. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,   ,   ,  

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor